Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 316, NWS North Platte, NE

August 13, 2025Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2025, 5:47 PM MDT for Sheridan County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2025, 5:47 PM MDT (23:47 UTC)
Expired
Aug 13, 2025, 6:30 PM MDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 2:48 PM MDTSevere Thunderstorm WatchSPC9 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 5:46 PM MDT, 1 minute earlier. Its key messages:

  • Thunderstorms are expected to overspread northern Nebraska this evening from South Dakota. These storms may be strong to severe, with damaging wind gusts as the primary threat.
  • Scattered thunderstorms are possible across western Nebraska Thursday afternoon and evening. A few storms could be strong to severe with large hail and damaging winds.
  • The combination of hot temperatures and humidity will lead to increasing heat index values across southwest into central and north central Nebraska Thursday and Friday.
Area forecast discussion, Aug 13, 5:46 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service North Platte NE
646 PM CDT Wed Aug 13 2025

.KEY MESSAGES...

- Thunderstorms are expected to overspread northern Nebraska
  this evening from South Dakota. These storms may be strong to
  severe, with damaging wind gusts as the primary threat.

- Scattered thunderstorms are possible across western Nebraska
  Thursday afternoon and evening. A few storms could be strong
  to severe with large hail and damaging winds.

- The combination of hot temperatures and humidity will lead to
  increasing heat index values across southwest into central and
  north central Nebraska Thursday and Friday.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 418 PM CDT Wed Aug 13 2025

Currently, thunderstorms are forming along the high terrain of
northeastern Wyoming and further east near the Black Hills. Further
southeast, a surface low is positioned across southeastern Wyoming,
with a surface trough extending through the Panhandle. This is
leading to gusty southerly winds across much of the area, as high as
25 to 35 miles per hour. Dewpoints range from the lower 50s across
the western Sandhills to the middle 60s in north central Nebraska.

For this evening and tonight, expect the aforementioned
thunderstorms to continue to progress out of northeastern
Wyoming into southern South Dakota and then northern Nebraska
with time. These storms will congeal into a line as they move
east and southeast with time, primarily posing a threat for
damaging wind gusts. Additional isolated thunderstorms will be
possible across northern Nebraska ahead of this line, though
confidence in this is low for now. Any storms ahead of the line
could be supercellular in nature, with adequate deep layer shear
(~35-45kts) and instability. These more discrete storms will
form within a well mixed environment, and would pose a risk for
damaging winds and hail. At least some threat for dry lightning
could occur with these storms as well, with limited
precipitation expected with their passage.

The main threat will be the encroaching line of storms from the
north, as it pushes into northwest Nebraska by late evening. This
line will encounter increasing instability with eastward extent and
could undergo strengthening with time. However, this will also
coincide with a stabilizing boundary layer. Still, this line should
sustain, and likely develop further south and east, into an
increasing southerly low level jet tonight. Some threat for damaging
wind gusts will likely persist into the early overnight hours north
of HWY 2. Convection then lingers behind the main line into early
tomorrow morning, likely focused atop a lingering cold pool across
north central Nebraska.

Increasing warm advection will boost highs back into the middle to
upper 90s for Thursday afternoon, with dewpoints ranging from the
upper 50s west to the lower 70s in north central Nebraska. The
combination of heat and humidity will lead to heat index values
approaching 100F for portions of southwest and central Nebraska.
Those with outdoor plans tomorrow should take necessary precautions
to reduce the risk for heat related illnesses.

By late afternoon, scattered thunderstorm development is possible
across the western Sandhills ahead of the surface trough yet again.
These storms will again pose a risk for damaging winds and hail, as
they form within a well mixed boundary layer. A strengthening
southerly low level jet tomorrow evening could again keep
thunderstorms going into the overnight hours for portions of
southwest into central Nebraska.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 418 PM CDT Wed Aug 13 2025

Yet another warm day is expected for Friday, as upper ridging
remains centered just off to the southeast of the area. High
temperatures again climb into the upper 90s to near 100 Friday
afternoon. Dewpoints look to be a few degrees higher Friday than
Thursday, and this could lead to heat index values exceeding 100F.
Heat headlines may be needed Friday afternoon across southwest into
central and north central Nebraska to address this threat.

Upper ridging then begins to move east by the weekend, with
southwesterly flow establishing aloft in its wake. This will bring a
return of more active weather, as a surface front begins to move
into the area. Near daily threats for thunderstorms should return,
along with temperatures back into the lower 90s. This will limit
heat concerns somewhat, though some locations still will likely see
heat index in the upper 90s. The active regime looks to persist into
early next week, as flow gradually transitions northwesterly aloft.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 630 PM CDT Wed Aug 13 2025

Mostly VFR conditions will exist over the next 24 hours. There
is a chance for isolated to scattered thunderstorms this evening
into the overnight, mostly across the northern Sandhills. Storms
could impact KVTN terminal, with lower confidence in storm
development further south into the southern Sandhills and
southwest Nebraska, including KLBF terminal. There will also be
LLWS tonight through early morning with winds out of the
southwest around 40 to 45 kts. Surface winds will be out of the
south around 15 to 20 kts this evening with gust up to 35kts.
Winds will remain breezy across north central Nebraska tomorrow
morning out of the southwest around 10 to 15 kts with gust up
to 20 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Gomez
Hazardous weather outlook, Aug 13, 2:52 PM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
352 PM CDT Wed Aug 13 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-142100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
352 PM CDT Wed Aug 13 2025 /252 PM MDT Wed Aug 13 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

A line of strong to severe thunderstorms is expected to track across
portions of northern Nebraska and portions of the Sandhills this evening.
The main severe weather risk will be damaging wind gusts. Storms
could reach as far south as I-80 late this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible across portions of the
western Sandhills Thursday afternoon and evening. A few storms could
be strong with an isolated severe storm or two. Strong wind gusts
would be the main threat, with large hail a secondary threat.

Temperatures climb late week, bringing heat index values in the
upper 90s to lower 100s on both Thursday and Friday. Heat index
values are expected to be highest across portions of southwest
Nebraska through portions of north central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will probably not be needed.

Taylor

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.